A new medicine called Xylazine, also known as “tranq,” has wreaked havoc in towns all throughout the United States by inflicting fatal side effects like skin rotting. This “zombie medication” was used to cut heroin and was allowed for veterinary use by the nation’s Food and Drug Administration (FDA), but it was recently found in fentanyl and other illegal substances, according to reports.
Because an overdose inhibits a person from reacting to naloxone, also known as Narcan, the most widely used overdose reversal medication, Xylazine, a non-opioid, is not safe for human consumption.
With repeated exposure, the substance causes symptoms such as excessive tiredness, respiratory depression, and painful sores, which can become severe and spread quickly.
If the ulcers are left untreated, they may develop into eschar, which requires amputation.
90% of lab-tested dope samples were found to include xylazine in 2021, according to a Philadelphia investigation. Xylazine increases the risk of an overdose when coupled with other illegal narcotics. The attraction of xylazine is that it makes the high from opioids like fentanyl last longer.
Yet, many with substance addiction issues asserted that the new medicine had eliminated “any form of joy” connected to using drugs to get high. Sam, a 28-year-old sufferer, told the media that Tranq “is literally zombifying people’s bodies.” He claimed that up until nine months ago, he had no wounds. His feet and legs now have holes in them.
2,668 individuals died in New York from xylazine overdoses in 2021, according to the New York City Department of Health, and experts think xylazine may make the current drug pandemic worse.